Danielle George - All Headline News Staff Reporter
Washington, D.C. (AHN) - Acetaminophen is quickly becoming the leading cause of acute liver failure.
Use it correctly and acetaminophen, best known by the Tylenol brand, lives up to its reputation as one of the safest painkillers.
"The argument that it's the safest sort of has overruled the idea that people cannot take any amount they feel like," says Dr. William Lee of the University of Texas Southwestern Medical Center.
Acetaminophen bottles currently recommend that adults take no more than 4,000 milligrams a day, or eight extra-strength pills.
Just a doubling of the maximum daily dose can be enough to kill, warns Dr. Anne Larson of the University of Washington Medical Center, in a MSNBC report.
The Food and Drug Administration has long wrestled with the liver risk, according to the report, warning two years ago that more than 56,000 emergency-room visits a year are due to acetaminophen overdoses and that 100 people die annually from unintentionally taking too much.
A study published this month by Larson and Lee has agency officials weighing whether to revisit the issue.
Seems this topic comes up alot. My tx corrdinator told me no more than 2000mg's of Tylenol per day and the same w/Motrin. Therefore I alternate beween the 2, 2 tylenol in the day time and 2 Motrin at night.
Hope ALL had a Very Merry Christmas and got to enjoy and be with the ones they love with "no sides".
Everyone seems to have almost the same answer not to much of either. I take Tynol on the day of the shots and was taking it for headaches also. My MD told me to take Motrin for the joint pain and it does not help nor does it help the headaches. I have advil but don't take that either.
Peace and Blessing to all.
I know a lot of folks take Tylenol on shot night, etc., but there's really no rule about this. I did so the first couple of shots, didn't notice that much difference one way or another, and then stopped taking them. The only Tylenol I've taken since was for an acute ear infection and I only took one extra-strength dose. Truth is I feel like sh*t a lot, so I decided early on either I'd have to dope myself up most of the time or just go with it. I think the less of the liver-loading drugs you take the better in regard to the liver.
i want to thank everyone for responding to my post about pain relievers. to date, i have used liquid advil maybe twice since on treatment. my meds arrive monthly with samples of tylenol in them yet i have not used them. i prefer to not take anything due to the fact i am already on plenty of other meds.
i hope everyone has a nice and peaceful new years. i want to thank everyone who has helped me get through the old year and supported me. i have gone through various changes since i found out i had hepc and since i have started treatment. i have not posted much lately due to the fact that i have not been feeling well and spend most of my time sleeping. i am into week 23 and have 25 more weeks to go. again thank you everyone for being supportive of me through my rough periods.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.